MAUDE Adverse Event Report: CONMED CORPORATION 5.5MM HPS PREBENT POLISHING BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED CORPORATION 5.5MM HPS PREBENT POLISHING BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number HPS-HB12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation and the photographic evidence does not show the reported problem.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 7 complaints, regarding 8 devices, for this device family and failure mode.During this same time frame 8,449 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0009.Per the instructions for use, the user is advised the following: precautions: do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the hps-hb12 device was being used during a hip arthroscopy with labral repair procedure on (b)(6) 2019 when the black bearing near the head of the burn began to flake inside the hip joint of the patient.The flaking material was removed with a shaver blade.The disintegration began within 2-5 minutes of device usage.There was no report of injury to the patient or user.There was no report of medical intervention or hospitalization required for this event.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
5.5MM HPS PREBENT POLISHING BUR
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key9039029
Report Number1017294-2019-00121
Device Sequence Number19388859
Product Code GFF
UDI-Device Identifier20845854080525
UDI-Public(01)20845854080525(17)240407(10)1012248
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2024
Device Catalogue NumberHPS-HB12
Device Lot Number1012248
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2019
Initial Report FDA Received Date09/13/2019
Patient Sequence Number1